MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was not happy with performance of lens.The lens was exchanged for another lens model 2 months following the initial procedure.Clinical reason for explant was mentioned as patient was not happy with quality of vision.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information has been received that there was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens is cut in half, typical of insertion and removal from the eye.A piece of the optic edge is broken off (not returned).A power and resolution inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The file indicates the reason for explant was the customer was not satisfied with intermediate vision.A power and resolution inspection could not be conducted due to extensive damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company 16.5 diopter (1.5 extended depth of focus) lens was replaced with a 17.0 diopter monofocal lens.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18629074
Report Number1119421-2024-00183
Device Sequence Number18075514
Product Code POE
UDI-Device Identifier00380652405706
UDI-Public00380652405706
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.165
Device Lot Number15428754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/02/2024
03/20/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date03/01/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; DUOVISC; FOLDING FORCEPS; MONARCH III CARTRIDGE D; ZCBOO 17.0 SN: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown